Journal Article

Bounds on the response of a drilling pipe model

Emilia Fridman, Sabine Mondié and Belem Saldivar

in IMA Journal of Mathematical Control and Information

Published on behalf of Institute of Mathematics and its Applications

Volume 27, issue 4, pages 513-526
Published in print December 2010 | ISSN: 0265-0754
Published online October 2010 | e-ISSN: 1471-6887 | DOI: http://dx.doi.org/10.1093/imamci/dnq024
Bounds on the response of a drilling pipe model

Show Summary Details

Preview

The drill pipe model described by the wave equation with boundary conditions is reduced through the d'Alembert transformation to a difference equation model. Assuming that the boundary condition at the bottom is perturbed by bounded additive noise, an ultimate bound for the velocity at the bottom of the pipe is obtained. The proposal of a Lyapunov functional for the distributed model allows to provide an ultimate bound for a measure of the distributed variables describing the system in terms of linear matrix inequality conditions. The two approaches are compared through an illustrative example.

Keywords: distributed parameter systems; time-delay systems; drill pipe model; ultimate boundedness

Journal Article.  0 words. 

Subjects: Mathematics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.